ADVERTISEMENT

Q. I have a rash on my foot since a year. What is that?

Answered by
Dr. Salah Saad Shoman
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 20, 2016 and last reviewed on: Jan 28, 2021

Hi doctor,

I have a weird rash on my foot. That has been persistently itchy, peeling and building. It does not burn, but it is unappetizing to look at. I do take Lyderm for it. It seems to stop the itching, but not the spreading of the rash. It has been on my leg for a year now. Please help.

#

Hi,

Welcome to icliniq.com.

This is most probably stasis dermatitis (attachment removed to protect patient identity), which occurs in people with poor circulation and in serious cases may develop into ulcers.

Stasis dermatitis is common in people above 50, especially if have heart diseases or overweight or sit for prolonged periods of time. The symptoms include skin discoloration, itching, scaling and ulcers.

  • You should avoid standing and sitting for long periods of time, prop your feet up when sitting and wear compression socks.
  • I suggest you apply Lanolin, Calamine, topical antibiotic ointment as Neomycin, Benzocaine and other numbing medications.
  • You can put wet bandages on your skin and you may need topical steroid cream. Consult your specialist doctor, discuss with him or her and take the treatment with consent.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Can I use earbuds to remove ear wax?

Hello doctor,Recently, I have given birth to a child. She is now 4 months old, due to which I have gained post pregnancy weight. Previously, I was 67 kg, 5.3 feet, but after delivery, my weight is 85. I want to reduce it. My problem is, as I have und...   Read full

I injured my foot during a fall. Should I get it checked?

Hello doctor,Recently, I have given birth to a child. She is now 4 months old, due to which I have gained post pregnancy weight. Previously, I was 67 kg, 5.3 feet, but after delivery, my weight is 85. I want to reduce it. My problem is, as I have und...   Read full

My gums and lips are swollen, and I have chest pains after using Orajel. Why?

Hello doctor,Recently, I have given birth to a child. She is now 4 months old, due to which I have gained post pregnancy weight. Previously, I was 67 kg, 5.3 feet, but after delivery, my weight is 85. I want to reduce it. My problem is, as I have und...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»
What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.